MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM
Catalog Number 08496609190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Hyperthyroidism (4924)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e411 analyzer serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of high results not corresponding to the clinical picture for multiple patient samples tested for elecsys anti-tshr (anti-tshr) on a cobas e 411 analyzer (rack system) since (b)(6) 2025.The following examples for 2 patient samples tested on (b)(6) 2025 were provided.Patient 1 result from the e411 analyzer was 1.75 u/l.The result at another laboratory using an unspecified cobas 8000 system was 0.88 u/l.Patient 2 result from the e411 analyzer was 2.75 u/l.The result at another laboratory using an unspecified cobas 8000 system was < 0.8 u/l.The field application specialist (fas) found that qc was initially acceptable but shifted after replacing the reagent and performing calibration.Liquid flow cleaning (lfc) and measuring cell preparation were performed.Calibration and qc were completed, and patient samples were run.The issue was not resolved.Qc was within range but was trending high.Patient results were also high.The field service engineer (fse) found that qc for some tests was outside of the acceptable range.The measuring cell was replaced.A cell blank and calibrations were completed.After the measuring cell was replaced, the customer complained of another questionable result.On (b)(6) 2025 patient 3 result from the e411 analyzer was 2.37 u/l.The result using an unspecified elecsys reagent at another laboratory was 0.90 u/l.The lower results were believed to be correct.
 
Additional Manufacturer Narrative
Issues have been identified with the elecsys anti-tshr assay, particularly around the 1.75 iu/l medical decision point.Roche diagnostics has issued an urgent medical device correction for this issue, entitled "elecsys® anti-tshr assay ¿ deviations on cobas® e 411, 402, and 801 analyzers." this correction has been reported to fda.Roche diagnostics investigated and confirmed the customers' allegations.The root cause for the variations in the elecsys anti-tshr assay was an insufficiency of the assay's routine production process.For the platform-to-platform deviation (cobas e 411 vs.Cobas e 402/e 801), differences arose due to an insufficient alignment concept between the platforms.These variations were further influenced by updates to the routine production process for this assay.For the lot-to-lot deviation on e 411, measures taken to enhance robustness led to additional shifts.Customers were advised to immediately discontinue using and discard the affected lot numbers: 840183 and 874011 on the cobas e402/e801 analyzer 840177 on the cobas e411 analyzer customers were advised to switch to the new unaffected lot numbers: 908953 on the cobas e402/e801 analyzer 906872 on the cobas e411 analyzer the cobas e601 and e602 modules are not affected and can be used with all currently available lots and with the upcoming lots without restrictions.

Brand Name
ELECSYS ANTI-TSHR
Common Device Name
THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23349700
Report Number1823260-2025-04275
Device Sequence Number20822564
Product Code JZO
UDI-Device Identifier07613336160305
UDI-Public07613336160305
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K193313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number08496609190
Device Lot Number84017701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 98103
Patient Sequence Number1
Patient SexUnknown